Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 239, NWS Miami, FL

July 7, 2021

NWS Miami, FL issued this special marine warning at Jul 7, 2021, 8:44 AM EDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 8:44 AM EDT (12:44 UTC)
Expired
Jul 7, 2021, 10:15 AM EDT
In force
91 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Key West radar (KBYX), 156 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 0.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WHUS52 KMFL 071244
SMWMFL
GMZ656-676-071415-
/O.NEW.KMFL.MA.W.0239.210707T1244Z-210707T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
844 AM EDT Wed Jul 7 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM...
  Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM...

* Until 1015 AM EDT.

* At 844 AM EDT, a severe thunderstorm capable of producing
  waterspouts was located 11 nm west of R Tower, moving northeast at
  25 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Naples, Vanderbilt Beach, R Tower and Bonita Shores. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2597 8291 2633 8186 2632 8176 2628 8175
      2585 8183 2572 8192 2554 8227 2547 8262
      2561 8268
TIME...MOT...LOC 1244Z 214DEG 24KT 2576 8242 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

KELLY

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 7, 8:15 AM EDT, 29 minutes earlier.

Area forecast discussion, Jul 7, 8:15 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
815 AM EDT Wed Jul 7 2021

.SHORT TERM (Today through Thursday)...

Tropical Storm Elsa has continued it's northward track, as the
center of the circulation is presently located in the eastern Gulf
waters offshore of St Petersburg/Tampa. With the center of Elsa's
circulation away from the region, impacts relating to storm surge,
wind, and heavy rainfall have abated, and hence Tropical Storm
Warnings have been expired for the Gulf waters and southwest
metropolitan regions. The convergent, cyclonic nature of the system
is allowing for continued augmentation of the low-level bulk shear
profile, and hence a few miniature supercells continue to develop
over the nearshore/offshore waters of Collier County and locations
west of Lake Okeechobee. While an isolated tornado/tornadic
waterspout cannot be ruled out through this morning, impacts will
generally be relegated to nuisance rainfall and locally gusty winds.

After sunrise today, conditions should become more seasonable
and typical for South Florida. Southerly flow along both coastlines
should allow for sea-breeze development, and a slight onshore
component along both coasts should allow for inland propagation and
hence highest rainfall chances can be expected over the interior
today where the greatest low-level moisture convergence is
anticipated. A few storms could be on the stronger end this
afternoon, where locally high wind gusts and localized flooding will
be the primary associated impacts. This pattern should be fairly
similar for Thursday as well, albeit a downgrade in effective bulk
wind shear may limit storm intensity further.

Temperatures will return to seasonable conditions, owing to the
departure of Tropical Storm Elsa's broad cloud canopy. Maximum
temperatures will be in the upper 80s/lowers 90s across the region
through Thursday.

.LONG TERM...

A vertically stacked western Atlantic ridge is forecast to build
into South Florida. As a result, winds will back near the surface
out of the east/southeast. This will favor a few showers over the
Atlantic waters/east coast in the morning hours, with scattered
afternoon thunderstorm development anticipated over the interior and
west coast. Storms will likely be of the garden variety type, with
frequent lightning and locally gusty wind being the primary hazards
through this forecast period.

The return of onshore flow over the east coast/metros should allow
for slightly cooler temperatures in the mid/upper 80s, while the
interior and gulf coast may experience temperatures in the low 90s
through most of this period.

&&

.AVIATION(12Z TAFS)...

Tropical Storm Elsa will continue to move away from MIA local
terminal sites today. However, Tropical Storm Elsa's outer rain
bands will move across the local terminal sites periodically over
the next 12 hrs and cause brief MVFR/IFR conditions due to
SHRA/TSRA. Significant surface heating coupled with the sea-breeze
converging along both coastlines will aid in the development of
afternoon convection over the interior. Winds will be from the south
to southeast up to 15 kts with higher gusts within SHRA/TSRA.

&&

.MARINE...

Conditions will gradually improve as Tropical Storm Elsa
continues to move northward and away from the local waters. Seas may
still remain somewhat hazardous today, and local conditions may be
worsened by any showers/thunderstorms that develop in the wake of
Elsa. Wind speeds will remain near cautionary levels through
Wednesday afternoon before subsiding and returning to more favorable
conditions.

&&

.BEACHES...

The continuation of modest southeasterly flow over the Atlantic
beaches of South Florida will retain a high risk for rip currents
through at least Wednesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            90  78  90  79 /  50  30  70  20
West Kendall     90  77  90  78 /  50  20  70  10
Opa-Locka        90  77  90  78 /  50  30  70  20
Homestead        89  77  90  78 /  50  30  60  10
Fort Lauderdale  89  78  89  78 /  50  30  70  20
N Ft Lauderdale  89  78  88  78 /  50  30  70  20
Pembroke Pines   88  77  88  77 /  50  30  70  20
West Palm Beach  90  77  90  77 /  50  30  70  20
Boca Raton       90  78  90  78 /  50  30  70  20
Naples           88  77  90  76 /  70  20  50  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT this afternoon for FLZ069-
     075.

     High Rip Current Risk through this evening for FLZ172-173.

AM...None.
GM...Small Craft Advisory until 8 AM EDT this morning for GMZ656-657-
     676.

&&

Today through Thursday and Aviation/Marine...Bhatti
Thursday Night through Tuesday...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 7, 6:43 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
643 AM EDT Wed Jul 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
072245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
643 AM EDT Wed Jul 7 2021

...High Risk For Rip Currents For All Beaches...
...Scattered Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: A high rip current risk for all South Florida beaches today.

Thunderstorms: Isolated to scattered thunderstorms are possible
across South Florida this afternoon. The strongest storms could
contain gusty winds, frequent lightning, and localized flooding.

Waterspouts: Waterspouts will be possible with the stronger storms
across all local waters.

Wind: Locally strong wind gusts will be possible with thunderstorms
this afternoon.

Flooding: Trailing rain bands with training of showers and storms
over the same location may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorms will be possible everyday through early next week,
with the greatest chances for development being over the interior
and Gulf coast regions.

An elevated risk of rip currents may continue through the end of the
week into the weekend.

Easterly winds may increase to near cautionary levels for mariners
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be possible this evening. Individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:32 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 6, 9:00 PM EDTSpecial Marine WarningMFL60 min
Jul 6, 9:25 PM EDTSpecial Weather StatementMFLCollier50 min
Jul 6, 10:38 PM EDTSpecial Marine WarningMFL37 min
Jul 6, 10:59 PM EDTSpecial Marine WarningMFL61 min
Jul 7, 1:28 AM EDTSpecial Marine WarningMFL32 min
Jul 7, 7:09 AM EDTSpecial Marine WarningMFL96 min
Jul 7, 10:13 AM EDTSpecial Marine WarningMFL92 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.